MAUDE Adverse Event Report: SORIN GROUP ITALIA D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS,

SORIN GROUP ITALIA D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS,
Catalog Number 050531
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that, after 10 minuntes from initiation of cardiopulmonay bypass, the kids d100 neonatal oxygenator was leaking.Medical team elected to change out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures thekids d100 neonatal oxygenator.The incident occurred in india.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
No further information could be retrieved from customer, regarding change out duration, phase of the procedure during which item was replaced (before/during cross clamp), precise leakage area indication (junction point between blood outlet port and threaded luer port where temperature probe is screwed / gas outlet port).Moreover, no pictures were shared and no confirmation of item availability was provided.Verification of manufacturing records pointed out that noticed device was released as conform according to specifications.Analysis of complaints database revealed one other event associated to the same oxygenator lot.That event was of leak from the gas outlet port of the oxygenator.This type of leak is cause by damaged capillary in the fiber bundle of the oxygenator module.During manufacturing, 100% of the oxygenators are subjected to final leak test and the involved oxygenator successfully passed the in-process check.No trend has been registered for similar case.Bases on all the above, it cannot be excluded that the complained leak was a damaged fiber and fiber bundle capillary manufacturing variability with contribution of thermal and/or transportation mechanical stress could have led to breakage during use.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
D100 NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS,
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18254551
Report Number9680841-2023-00043
Device Sequence Number15230822
Product Code DTZ
UDI-Device Identifier08033178100359
UDI-Public(01)08033178100359(17)250901(10)2209020061(240)050531
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K061031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number050531
Device Lot Number2209020061
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown